Invariant Measures for Set-Valued Dynamical Systems
Authors: Walter Miller and Ethan Akin
Journal: Trans. Amer. Math. Soc. 351 (1999), 1203-1225
MSC (1991): Primary 54H20, 58F10, 34C35
MathSciNet review: 1637090
Full-text PDF Free Access
Abstract: A continuous map on a compact metric space, regarded as a dynamical system by iteration, admits invariant measures. For a closed relation on such a space, or, equivalently, an upper semicontinuous set-valued map, there are several concepts which extend this idea of invariance for a measure. We prove that four such are equivalent. In particular, such relation invariant measures arise as projections from shift invariant measures on the space of sample paths. There is a similarly close relationship between the ideas of chain recurrence for the set-valued system and for the shift on the sample path space.
- Ethan Akin, The general topology of dynamical systems, Graduate Studies in Mathematics, vol. 1, American Mathematical Society, Providence, RI, 1993. MR 1219737
- Jean-Pierre Aubin and Hélène Frankowska, Set-valued analysis, Systems & Control: Foundations & Applications, vol. 2, Birkhäuser Boston, Inc., Boston, MA, 1990. MR 1048347
- Jean-Pierre Aubin, Hélène Frankowska, and Andrzej Lasota, Poincaré’s recurrence theorem for set-valued dynamical systems, Ann. Polon. Math. 54 (1991), no. 1, 85–91. MR 1132077, DOI https://doi.org/10.4064/ap-54-1-85-91
- R. A. Brualdi, Convex sets of non-negative matrices, Canadian J. Math. 20 (1968), 144–157. MR 219556, DOI https://doi.org/10.4153/CJM-1968-016-9
- David Gale, The theory of linear economic models, McGraw-Hill Book Co., Inc., New York-Toronto-London, 1960. MR 0115801
- Ĭ. Ī. Gīhman and A. V. Skorohod, The theory of stochastic processes. I, Springer-Verlag, New York-Heidelberg, 1974. Translated from the Russian by S. Kotz; Die Grundlehren der mathematischen Wissenschaften, Band 210. MR 0346882
- John G. Hocking and Gail S. Young, Topology, Addison-Wesley Publishing Co., Inc., Reading, Mass.-London, 1961. MR 0125557
- John E. Hutchinson, Fractals and self-similarity, Indiana Univ. Math. J. 30 (1981), no. 5, 713–747. MR 625600, DOI https://doi.org/10.1512/iumj.1981.30.30055
- Richard McGehee, Attractors for closed relations on compact Hausdorff spaces, Indiana Univ. Math. J. 41 (1992), no. 4, 1165–1209. MR 1206344, DOI https://doi.org/10.1512/iumj.1992.41.41058
- Walter M. Miller, Frobenius-Perron operators and approximation of invariant measures for set-valued dynamical systems, Set-Valued Anal. 3 (1995), no. 2, 181–194. MR 1343483, DOI https://doi.org/10.1007/BF01038599
- E. Akin, The General Topology of Dynamical Systems, (1993), Amer. Math. Soc., Providence.
- J.-P. Aubin and H. Frankowska, Set-Valued Analysis, (1990), Birkhäuser, Boston.
- J.-P. Aubin, H. Frankowska and A. Lasota, Poincaré’s recurrence theorem for set-valued dynamical systems, (1991) Ann. Polon. Math. 54: 85-91.
- R. Brualdi, Convex sets of nonnegative matrices, (1968) Canad. J. Math. 20: 144-157.
- D. Gale, The Theory of Linear Economic Models, (1960), McGraw-Hill, New York.
- I. Gihman and A. Skorohod, The Theory of Stochastic Processes I, (1974), Springer-Verlag. Berlin.
- J. Hocking and G. Young, Topology, (1961), Addison- Wesley, Reading.
- J. Hutchinson, Fractals and self-similarity, (1981), Indiana Univ. Math. J. 30: 713-747.
- R. McGehee, Attractors for closed relations on compact Hausdorff spaces, (1992), Indiana Univ. Math. J. 41: 1165-1209.
- W. Miller, Frobenius-Perron operators and approximation of invariant measures for set-valued dynamical systems, (1995), Set-Valued Anal. 3: 181-194.
Affiliation: Department of Mathematics, Howard University, Washington, D.C. 20059
Affiliation: Department of Mathematics, The City College, New York, New York 10031
MR Author ID: 24025
Keywords: Set-valued dynamical system, dynamics of a relation, sample path spaces, invariant measure, basic set, chain recurrence
Received by editor(s): June 14, 1996
Article copyright: © Copyright 1999 American Mathematical Society